Fentanyl found in South Okanagan overdoses


Interior Health has confirmed that fentanyl was present in the some of the recent overdoses in the South Okanagan.

  • Oct. 29, 2015 11:00 a.m.

 

Interior Health has confirmed that fentanyl was present in the some of the recent overdoses in the South Okanagan, two of which resulted in death.

Osoyoos and Oliver RCMP announced on Oct. 8 that the two deaths that occurred in Ollala were suspected to be related to the nine overdose cases two weeks ago.

On Oct. 21 Interior Health issued a statement confirming that test results indicate the drug fentanyl was present in some of the cases of suspected overdoses at the South Okanagan General Hospital.

“While not using drugs at all is the best way to avoid overdose and other health impacts, we advise those who are using drugs to take steps to reduce the risk,” Interior Health stated in a press release.

It’s unclear how many of the overdose cases were fentanyl related at this point, and a representative from Interior Health said they will not be releasing any more information regarding how many cases involved fentanyl due to patient confidentiality. The type of drugs involved would be a matter for the RCMP according to Interior Health, who previously stated that the age range for the recent cases includes adults from 20-60 years old.

Interior Health says to reduce the risk of an overdose don’t mix different drugs, do not take drugs alone, take a small sample of a drug before taking the usual dosage, never experiment with higher doses and keep an eyey out for friends who are ingesting drugs.

Signs of an overdose include a headache, nausea, confusion, vomiting, shakes and fainting. If experiencing theses symptoms after ingesting an illicit drug, or if you believe you are witnessing an overdose call 911 immediately.